Alert archive / Guam / Beach Hazards Statements in 2019

Beach Hazards Statement 4, NWS Guam

July 24, 2019

NWS Guam issued this beach hazards statement at Jul 24, 2019, 1:16 AM CDT. It took effect at Jul 24, 2019, 2:00 AM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jul 24, 2019, 1:16 AM CDT (06:16 UTC)
In effect from
Jul 24, 2019, 2:00 AM CDT
Expired
Jul 28, 2019, 3:00 AM CDT
In force
4 days
Issued by
NWS Guam

The text

As transmitted.

633 
WHMY40 PGUM 240616
CFWGUM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
416 PM CHST WED JUL 24 2019

...POSSIBLE PRESENCE OF BOX JELLYFISH THE NEXT SEVERAL DAYS...

.BASED ON INFORMATION PROVIDED BY THE DIVISION OF AQUATIC AND 
WILDLIFE RESOURCES IN THE GUAM DEPARTMENT OF AGRICULTURE...THERE IS 
A HIGH POTENTIAL FOR LARGE QUANTITIES OF BOX JELLYFISH TO APPEAR IN 
WATERS ALONG SHORELINES AND ON BEACHES OF THE MARIANA ISLANDS THE 
NEXT SEVERAL DAYS.

GUZ001>004-242100-
/O.NEW.PGUM.BH.S.0004.190724T0700Z-190726T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
416 PM CHST WED JUL 24 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A BEACH HAZARDS
STATEMENT FOR THE POSSIBILITY OF BOX JELLYFISH IN LOCAL WATERS THE
NEXT SEVERAL DAYS.

* HAZARDS...POTENTIAL FOR LARGE QUANTITIES OF BOX JELLYFISH

* TIMING...THROUGH SUNDAY AFTERNOON

* LOCATION...MARIANAS WATERS

* POTENTIAL IMPACTS...HAZARDS FOR SWIMMERS AND BEACH GOERS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SWIMMERS AND BEACH GOERS ARE ADVISED TO STAY ALERT AND REPORT
SIGHTINGS OF JELLYFISH TO LIFE GUARDS...HOTEL MANAGEMENT OR 
AUTHORITIES. IF JELLYFISH ARE SEEN...AVOID CONTACT AND STAY AWAY. 
FOLKS PLANNING TO SPEND EXTENDED AMOUNTS OF TIME IN THE WATER SHOULD 
CONSIDER WEARING FULL-BODY WETSUITS. 

&&

$$

CHAN/AYDLETT
7 follow-up statements
981 
WHMY40 PGUM 242025
CFWGUM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
625 AM CHST THU JUL 25 2019

...POSSIBLE PRESENCE OF BOX JELLYFISH THE NEXT SEVERAL DAYS...

.BASED ON INFORMATION PROVIDED BY THE DIVISION OF AQUATIC AND
WILDLIFE RESOURCES IN THE GUAM DEPARTMENT OF AGRICULTURE...THERE IS A
HIGH POTENTIAL FOR LARGE QUANTITIES OF BOX JELLYFISH TO APPEAR IN
WATERS ALONG SHORELINES AND ON BEACHES OF THE MARIANA ISLANDS THE
NEXT SEVERAL DAYS.

GUZ001>004-251030-
/O.EXT.PGUM.BH.S.0004.000000T0000Z-190728T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
625 AM CHST THU JUL 25 2019

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY AFTERNOON...

* HAZARDS...POTENTIAL FOR LARGE QUANTITIES OF BOX JELLYFISH

* TIMING...THROUGH SUNDAY AFTERNOON

* LOCATION...MARIANAS BEACHES AND SURROUNDING WATERS

* POTENTIAL IMPACTS...HAZARDS FOR SWIMMERS AND BEACH GOERS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO JELLYFISH HAVE BEEN OBSERVED. HOWEVER...IT IS STILL EARLY IN THE
EXPECTED TIME PERIOD. SWIMMERS AND BEACH GOERS ARE ADVISED TO STAY
ALERT AND REPORT SIGHTINGS OF JELLYFISH TO LIFE GUARDS...HOTEL
MANAGEMENT OR AUTHORITIES. IF JELLYFISH ARE SEEN...AVOID CONTACT AND
STAY AWAY. FOLKS PLANNING TO SPEND EXTENDED AMOUNTS OF TIME IN THE
WATER SHOULD CONSIDER WEARING FULL-BODY WETSUITS.

&&

$$

STANKO
926 
WHMY40 PGUM 250657
CFWGUM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
457 PM CHST THU JUL 25 2019

...POSSIBLE PRESENCE OF BOX JELLYFISH THE NEXT SEVERAL DAYS...

.BASED ON INFORMATION PROVIDED BY THE DIVISION OF AQUATIC AND
WILDLIFE RESOURCES IN THE GUAM DEPARTMENT OF AGRICULTURE...THERE IS
A HIGH POTENTIAL FOR LARGE QUANTITIES OF BOX JELLYFISH TO APPEAR IN
WATERS ALONG SHORELINES AND ON BEACHES OF THE MARIANA ISLANDS THE
NEXT SEVERAL DAYS.

GUZ001>004-252100-
/O.CON.PGUM.BH.S.0004.000000T0000Z-190728T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
457 PM CHST THU JUL 25 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* HAZARDS...POTENTIAL FOR LARGE QUANTITIES OF BOX JELLYFISH

* TIMING...THROUGH SUNDAY AFTERNOON

* LOCATION...MARIANAS BEACHES AND SURROUNDING WATERS

* POTENTIAL IMPACTS...HAZARDS FOR SWIMMERS AND BEACH GOERS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

JELLYFISH HAVE BEEN REPORTED NEAR THE GUAM PORT. SWIMMERS AND BEACH
GOERS ARE ADVISED TO STAY ALERT AND REPORT SIGHTINGS OF JELLYFISH TO
LIFE GUARDS...HOTEL MANAGEMENT OR AUTHORITIES. IF JELLYFISH ARE 
SEEN...AVOID CONTACT AND STAY AWAY. FOLKS PLANNING TO SPEND EXTENDED
AMOUNTS OF TIME IN THE WATER SHOULD CONSIDER WEARING FULL-BODY 
WETSUITS.

&&

$$

AYDLETT
602 
WHMY40 PGUM 251805
CFWGUM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
405 AM CHST FRI JUL 26 2019

...PROBABLE PRESENCE OF BOX JELLYFISH THE NEXT SEVERAL DAYS...

.BASED ON INFORMATION PROVIDED BY THE DIVISION OF AQUATIC AND
WILDLIFE RESOURCES IN THE GUAM DEPARTMENT OF AGRICULTURE...THERE
IS A HIGH POTENTIAL FOR LARGE QUANTITIES OF BOX JELLYFISH TO
APPEAR IN WATERS ALONG SHORELINES AND ON BEACHES OF THE MARIANA
ISLANDS THE NEXT SEVERAL DAYS.

GUZ001>004-260815-
/O.CON.PGUM.BH.S.0004.000000T0000Z-190728T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
405 AM CHST FRI JUL 26 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY...

* HAZARDS...POTENTIAL FOR LARGE QUANTITIES OF BOX JELLYFISH

* TIMING...THROUGH SUNDAY AFTERNOON

* LOCATION...MARIANAS BEACHES AND SURROUNDING WATERS

* POTENTIAL IMPACTS...HAZARDS FOR SWIMMERS AND BEACH GOERS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

JELLYFISH HAVE BEEN REPORTED NEAR THE GUAM PORT. SWIMMERS AND BEACH
GOERS SHOULD STAY ALERT AND REPORT SIGHTINGS OF JELLYFISH TO LIFE
GUARDS...HOTEL MANAGEMENT OR AUTHORITIES. IF YOU SEE JELLYFISH...
AVOID CONTACT AND STAY AWAY. FOLKS PLANNING TO SPEND EXTENDED 
AMOUNTS OF TIME IN THE WATER SHOULD WEAR FULL-BODY WETSUITS.

&&

$$

MIDDLEBROOKE
928 
WHMY40 PGUM 260628
CFWGUM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
428 PM CHST FRI JUL 26 2019

...PROBABLE PRESENCE OF BOX JELLYFISH THE NEXT COUPLE OF DAYS...

.BASED ON INFORMATION PROVIDED BY THE DIVISION OF AQUATIC AND 
WILDLIFE RESOURCES IN THE GUAM DEPARTMENT OF AGRICULTURE...THERE IS A
HIGH POTENTIAL FOR LARGE QUANTITIES OF BOX JELLYFISH TO APPEAR IN 
WATERS ALONG SHORELINES AND ON BEACHES OF THE MARIANA ISLANDS THE 
NEXT SEVERAL DAYS.

GUZ001>004-262100-
/O.CON.PGUM.BH.S.0004.000000T0000Z-190728T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
428 PM CHST FRI JUL 26 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* HAZARDS...POTENTIAL FOR LARGE QUANTITIES OF BOX JELLYFISH

* TIMING...THROUGH SUNDAY AFTERNOON

* LOCATION...MARIANAS BEACHES AND SURROUNDING WATERS

* POTENTIAL IMPACTS...HAZARDS FOR SWIMMERS AND BEACH GOERS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

JELLYFISH HAVE BEEN REPORTED NEAR THE GUAM PORT. SWIMMERS AND BEACH 
GOERS SHOULD STAY ALERT AND REPORT SIGHTINGS OF JELLYFISH TO LIFE 
GUARDS...HOTEL MANAGEMENT OR AUTHORITIES. IF YOU SEE JELLYFISH... 
AVOID CONTACT AND STAY AWAY. FOLKS PLANNING TO SPEND EXTENDED AMOUNTS
OF TIME IN THE WATER SHOULD WEAR FULL-BODY WETSUITS.

&&

$$

AYDLETT
632 
WHMY40 PGUM 262107
CFWGUM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
707 AM CHST SAT JUL 27 2019

...BOX JELLYFISH NEAR MARIANAS BEACHES THROUGH SUNDAY...

.BASED ON INFORMATION PROVIDED BY THE DIVISION OF AQUATIC AND
WILDLIFE RESOURCES IN THE GUAM DEPARTMENT OF AGRICULTURE...THERE IS A
HIGH POTENTIAL FOR LARGE QUANTITIES OF BOX JELLYFISH TO APPEAR IN
WATERS ALONG SHORELINES AND ON BEACHES OF THE MARIANA ISLANDS THE
NEXT FEW DAYS.

GUZ001>004-271115-
/O.CON.PGUM.BH.S.0004.000000T0000Z-190728T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
707 AM CHST SAT JUL 27 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* HAZARDS...POTENTIAL FOR LARGE QUANTITIES OF BOX JELLYFISH

* TIMING...THROUGH SUNDAY AFTERNOON

* LOCATION...MARIANAS BEACHES AND SURROUNDING WATERS

* POTENTIAL IMPACTS...HAZARDS FOR SWIMMERS AND BEACH GOERS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

JELLYFISH HAVE BEEN REPORTED NEAR THE GUAM PORT. SWIMMERS AND
BEACH GOERS SHOULD STAY ALERT AND REPORT SIGHTINGS OF JELLYFISH
TO LIFE GUARDS...HOTEL MANAGEMENT OR AUTHORITIES. IF YOU SEE
JELLYFISH... AVOID CONTACT AND STAY AWAY. WEAR FULL-BODY WETSUITS
IF YOU ARE PLANNING TO SPEND EXTENDED AMOUNTS OF TIME IN THE WATER.

&&

$$

STANKO
698 
WHMY40 PGUM 270738
CFWGUM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
538 PM CHST SAT JUL 27 2019

...BOX JELLYFISH NEAR MARIANAS BEACHES THROUGH SUNDAY...

.BASED ON INFORMATION PROVIDED BY THE DIVISION OF AQUATIC AND
WILDLIFE RESOURCES IN THE GUAM DEPARTMENT OF AGRICULTURE...THERE
IS A HIGH POTENTIAL FOR LARGE QUANTITIES OF BOX JELLYFISH TO
APPEAR IN WATERS ALONG SHORELINES AND ON BEACHES OF THE MARIANA
ISLANDS THE NEXT FEW DAYS.

GUZ001>004-272100-
/O.CON.PGUM.BH.S.0004.000000T0000Z-190728T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
538 PM CHST SAT JUL 27 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* HAZARDS...POTENTIAL FOR LARGE QUANTITIES OF BOX JELLYFISH

* TIMING...THROUGH SUNDAY AFTERNOON

* LOCATION...MARIANAS BEACHES AND SURROUNDING WATERS

* POTENTIAL IMPACTS...HAZARDS FOR SWIMMERS AND BEACH GOERS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

JELLYFISH HAVE BEEN REPORTED NEAR THE GUAM PORT. SWIMMERS AND
BEACH GOERS SHOULD STAY ALERT AND REPORT SIGHTINGS OF JELLYFISH
TO LIFE GUARDS...HOTEL MANAGEMENT OR AUTHORITIES. IF YOU SEE
JELLYFISH... AVOID CONTACT AND STAY AWAY. WEAR FULL-BODY WETSUITS
IF YOU ARE PLANNING TO SPEND EXTENDED AMOUNTS OF TIME IN THE
WATER.

&&

$$


ZIOBRO
073 
WHMY40 PGUM 271840
CFWGUM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
440 AM CHST SUN JUL 28 2019

...BOX JELLYFISH NEAR MARIANAS BEACHES THROUGH SUNDAY...

.BASED ON INFORMATION PROVIDED BY THE DIVISION OF AQUATIC AND
WILDLIFE RESOURCES IN THE GUAM DEPARTMENT OF AGRICULTURE...THERE
IS A HIGH POTENTIAL FOR LARGE QUANTITIES OF BOX JELLYFISH ALONG 
SHORELINES AND ON BEACHES OF THE MARIANA ISLANDS TODAY.

GUZ001>004-280800-
/O.CON.PGUM.BH.S.0004.000000T0000Z-190728T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
440 AM CHST SUN JUL 28 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FOR TODAY...

* HAZARDS...POTENTIAL FOR LARGE QUANTITIES OF BOX JELLYFISH

* TIMING...THROUGH THIS AFTERNOON

* LOCATION...MARIANAS BEACHES AND SURROUNDING WATERS

* POTENTIAL IMPACTS...HAZARDS FOR SWIMMERS AND BEACH GOERS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

JELLYFISH HAVE BEEN REPORTED NEAR THE GUAM PORT. SWIMMERS AND
BEACH GOERS SHOULD STAY ALERT AND REPORT SIGHTINGS OF JELLYFISH
TO LIFE GUARDS...HOTEL MANAGEMENT OR AUTHORITIES. IF YOU SEE
JELLYFISH... AVOID CONTACT AND STAY AWAY. WEAR FULL-BODY WETSUITS
IF YOU ARE PLANNING TO SPEND EXTENDED AMOUNTS OF TIME IN THE WATER.

&&

$$

MGM

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this beach hazards statement went out at Jul 23, 4:38 PM CDT, 8 hours 38 minutes earlier.

Area forecast discussion, Jul 23, 4:38 PM CDT, 8 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
738 AM ChST Wed Jul 24 2019

.Marianas Synopsis...
Andersen Air Force Base Doppler weather radar shows widely scattered
showers moving through the Marianas waters. The VAD wind profile
indicates east to southeast winds of 7 to 13 knots through the lowest
25 thousand feet of the air. The buoys reveal combined seas of 2 to 3
feet composed of 2 to 3 foot wind waves and a tiny east swell.

&&

.Discussion...
The last few days have been rather dry once again. The radar
presentation holds out some small hope that we will break that trend
today, that still remains to be seen though. Rainfall through 7 AM
has been underwhelming at 0.01 inches. A surface trough will be in
the area for another day or two though, so even if we miss a wetting
rain today, we could possibly get one Thursday or Friday. We are
definitely moving toward wet season, we just haven't arrived yet.
Marine conditions are benign, and pretty likely to stay that way for
a pretty long time, or at least through the whole forecast period.

&&

.Fire Weather...
The Keetch-Byram Drought Index has been climbing again, and just went
back over 600. Looked back to see how often it hits 600 or more this
late in July. While it is exceedingly rare, it is not unprecedented.
On the 24th of July, it was over 600 in 1959, 1998 and now again in
2017 at 603. Once we get to the 29th of July, it has never been above
600. Only two ways this can go, either we are about to see something
unprecedented or we're about to get a soaking rain. The odds are
somewhat in favor of the soaking rain. Either way though, winds will
be low enough to avoid critical fire weather conditions.

&&

.Eastern Micronesia and Chuuk...
Surface ridging should maintain dry conditions near Chuuk thru
tonight, and isolated showers for Pohnpei thru this evening. A series
of trade-wind disturbances can be seen across Kosrae and the Marshall
Islands this morning. Showers and thunderstorms related to these
disturbances will continue to impact Kosrae thru Thursday evening,
and Majuro thru this evening. These same conditions are then expected
to arrive at Pohnpei late tonight and Chuuk by Thursday evening.
Afterward, a brief period of relatively drier weather is possible for
Majuro on Thursday and Kosrae on Friday. A robust trade-wind
convergence zone can be seen east of the Date Line between 3N and 9N,
meandering eastward from 178W to beyond 155W. This feature is going
to bring back a wet regime to Majuro and Kosrae by this weekend and
prolong it for Pohnpei and Chuuk into early next week.

&&

.Western Micronesia for Yap and Koror...
A modest circulation southeast of Yap near 6N142E and associated
surface trough is anticipated to move slowly across far western
Micronesia for the next few days. Meanwhile, an upper-level trough
extending southwestward from a low south of Minami Tori Shima near
21N155E will also linger in the vicinity. Modest northwest winds near
the trough over Yap, and west winds south of the trough near Koror
will take advantage of the upper trough to trigger sporadic
convection thru Thursday. As the circulation tracks west-
northwestward closer to Yap and Koror Thursday night thru Saturday,
slightly strong convergent winds could increase shower coverage near
Yap and possibly near Koror. Once the circulation and trough have
shifted northwest of far western Micronesia early next week, surface
ridging should introduce more stable weather. However, if the
circulation becomes better organized over the Philippine Sea instead;
convergent south to southwest winds are possible across Koror and
Yap. If so, unstable conditions will prolong into midweek next week.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...None.
Marianas Waters...None.

&&

Stanko/Chan

Nearby

Beach Hazards Statements in Guam, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.